Alert archive / California / Wind Advisories in 2023
Wind Advisory 7, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 12, 2023, 12:33 PM PST. It took effect at Feb 13, 2023, 1:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2023, 12:33 PM PST (20:33 UTC)
- In effect from
- Feb 13, 2023, 1:00 PM PST
- Expired
- Feb 14, 2023, 5:04 AM PST
- In force
- 16 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
244 WWUS76 KSTO 122033 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1233 PM PST Sun Feb 12 2023 CAZ015-016-063-131500- /O.NEW.KSTO.WI.Y.0007.230214T0000Z-230214T1200Z/ Northern Sacramento Valley-Central Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Alder Springs 1233 PM PST Sun Feb 12 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 AM PST TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up 40 to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Mountains of Southwestern Shasta County to Western Glenn County. * WHEN...From 4 PM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
277 WWUS76 KSTO 130958 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 158 AM PST Mon Feb 13 2023 CAZ017-140100- /O.EXB.KSTO.WI.Y.0007.230214T0300Z-230214T1600Z/ Southern Sacramento Valley- Including the city of Sacramento 158 AM PST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM PST TUESDAY... * WHAT...North to Northwest winds 20 to 30 mph with gusts up 40 to 45 mph expected. * WHERE...Portions of the southern Sacramento Valley including Yolo and Sutter counties. * WHEN...From 7 PM this evening to 8 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015-016-063-140100- /O.EXT.KSTO.WI.Y.0007.230213T2100Z-230214T1600Z/ Northern Sacramento Valley-Central Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Alder Springs 158 AM PST Mon Feb 13 2023 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PST TUESDAY... * WHAT...North to Northwest winds 20 to 30 mph with gusts up 40 to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Mountains of Southwestern Shasta County to Western Glenn County. * WHEN...From 1 PM this afternoon to 8 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
473 WWUS76 KSTO 132051 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1251 PM PST Mon Feb 13 2023 CAZ015-016-063-141500- /O.CON.KSTO.WI.Y.0007.230213T2100Z-230214T1600Z/ Northern Sacramento Valley-Central Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Alder Springs 1251 PM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY... * WHAT...North to Northwest winds 20 to 30 mph with gusts up 40 to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Mountains of Southwestern Shasta County to Western Glenn County. * WHEN...From 1 PM this afternoon to 8 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ017-141500- /O.CON.KSTO.WI.Y.0007.230214T0300Z-230214T1600Z/ Southern Sacramento Valley- Including the city of Sacramento 1251 PM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM PST TUESDAY... * WHAT...North to Northwest winds 20 to 30 mph with gusts up 40 to 45 mph expected. * WHERE...Portions of the southern Sacramento Valley including Yolo and Sutter counties. * WHEN...From 7 PM this evening to 8 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
809 WWUS76 KSTO 141304 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 504 AM PST Tue Feb 14 2023 CAZ015>017-063-141415- /O.CAN.KSTO.WI.Y.0007.000000T0000Z-230214T1600Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Alder Springs 504 AM PST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:39 AM PST, 10 hours 54 minutes earlier.
Area forecast discussion, Feb 12, 1:39 AM PST, 10 hours 54 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 139 AM PST Sun Feb 12 2023 .SYNOPSIS... Periods of breezy north to east winds will are forecast today. Another weak system Monday night into Tuesday will bring another round of breezy northerly winds and very light mountain precipitation. && .Discussion... GOES-West nighttime microphysics imagery reveals a few passing high clouds overhead this early Sunday morning as yesterday's upper-level low spins offshore Point Conception. In this system's wake, ridging is developing overhead, which will lead to a very pleasant afternoon for the region. Highs this afternoon will range from the 60s to low 70s for Valley communities with ample sunshine. North / east winds will prevail through the day, becoming breezy at times with gusts in the 25 to 35 mph range for the west side of the Sacramento Valley and upwards of 35 to 55 mph in portions of the Sierra and foothills. Sunday's ridge won't hang around for too long as another wave approaches the Pacific Northwest on Monday. This short-wave will drop through the Great Basin and bring a renewed period of north / east winds for much of interior northern California with gusty conditions for both Monday and Tuesday. The ECMWF Extreme Forecast Index is highlighting much of the San Joaquin Valley and portions of the southern Sacramento Valley for these anomalous winds. In addition to the winds, expect day-to-day cooling with temperatures falling roughly 5 deg F from Sunday to Monday, and another 10 deg F from Monday to Tuesday with widespread 50s for the Valley. Precipitation chances are looking less and less impressive (not that they ever really that impressive to begin with). Latest Weather Prediction Center guidance sprinkles upwards of 0.10 inches liquid-equivalent over portions of the Sierra with nothing for the Valley. This will translate to very minor snow accumulations -- if any -- in the mountains, with perhaps an inch or two along and south of Interstate 80. Wednesday will feature dry conditions, less wind, and warming highs as a brief ridge builds along the West Coast. // Rowe && .EXTENDED DISCUSSION (Thursday THROUGH Sunday)... Upper ridge axis moves through interior NorCal early Thursday as upstream upper low approaches the West Coast. Models continue to keep this feature offshore as it digs Friday into Saturday. Depending on track, this could keep the forecast dry despite the NBM showing precip late Thursday into late Friday over portions of the CWA. Any associated precip that may occur should be light. && .AVIATION... VFR over interior NorCal. In Central Vly, Nly sfc wind up to 20 kts with lcl gusts to 35 kts possible til 02z Mon. In foothills/mtns lcl N-E sfc wind gusts up to 40 kts possible next 24 hrs. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.